Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2010  |  Volume : 6  |  Issue : 3  |  Page : 313-315

Crystalline maculopathy: A rare complication of tamoxifen therapy


1 Department of Radiation Oncology, M.S. Ramaiah Medical Teaching Hospital, Bangalore, India
2 Department of Opthalmology, M.S. Ramaiah Medical Teaching Hospital, Bangalore, India

Correspondence Address:
Nirmala Srikantia
Department of Radiation Oncology, M.S. Ramaiah Medical Teaching Hospital, MSR Nagar, MSRIT Post, Gokula, Bangalore - 560 054
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0973-1482.73332

Rights and Permissions

Tamoxifen is a selective estrogen receptor modulator widely used in the treatment of hormone-responsive breast cancer. Tamoxifen-induced ocular complications are very rare. A post-menopausal woman, diagnosed and treated case of carcinoma of left breast, on follow-up presented with history of gradual diminution of vision in both eyes of 3 months duration. Patient was on tamoxifen therapy 20 mg daily for the last 2 years. Fundus examination showed crystalline maculopathy. Fluorescein angiography, ocular coherence tomography confirmed the diagnosis. Tamoxifen therapy was discontinued. Although ocular toxicity is rare, careful evaluation of patients with visual symptoms on tamoxifen therapy is required.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed14465    
    Printed246    
    Emailed5    
    PDF Downloaded556    
    Comments [Add]    
    Cited by others 6    

Recommend this journal